MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS POWER CONTROL UNIT; ARTHROSCOPE

SMITH & NEPHEW, INC. DYONICS POWER CONTROL UNIT; ARTHROSCOPE
Model Number 7205841
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that during a surgery the control unit was defective.The procedure was completed without a significant delay.A competitor device was used.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A review of the operations/service manual found that only smith & nephew dyonics¿ disposable endoscopic blades can be used with the smith & nephew dyonics power shaver system.Check that the electrical equipment is properly grounded (i.E., plugs contain a ground prong).Grounding reliability can be achieved only when the dyonics power shaver system is connected to an equivalent ac power receptacle marked ¿hospital only¿ or ¿hospital-grade.¿ when connecting peripheral and accessory devices to the dyonics power shaver system, use only cables that have been validated for use with the system.Nonvalidated cables may damage the control unit and create electrical hazards.The use of non-validated cables will void the warranty.A relationship, if any, between the subject device and the reported event could not be determined.

Brand Name
DYONICS POWER CONTROL UNIT
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11130810
Report Number1643264-2021-00058
Device Sequence Number3334746
Product Code HRX
UDI-Device Identifier03596010406200
UDI-Public03596010406200
Combination Product (Y/N)N
Initial Reporter CountryTS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7205841
Device Catalogue Number7205841
Device Lot NumberWA18992
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date03/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1